Maybe I'm missing it.....was looking for info re pain meds and wondered if there was a special place to go. I've been on morphine so long now and while I've cut back somewhat, and would like to get off it all together and try something else, my pain mgt doctor says it's impossible; I've been on it too long. When I first had my knees replaced in 2005 and developed such severe AF, I was having allergic reactions to many meds.....or side effects that my doctors didn't like at all. I was in severe pain. Because I have panic disorder, being very sensitive to many meds (not to mention many other things) is common. I changed to HSS in Manhattan and had a smaller spacer put in one knee, scar tissue removed in that knee, and MUA in the other. I had lots of PT....very painful......and frankly wished I kept a diary but think I may have started on the morphine with that operation. When I had my revisions done there, I was definitely on morphine and my pain mgt. doctor kept reassuring me and explaining why I had to be on the morphine. I was in terrible pain and it helped......but it just took the edge off. Now that I've had astym, my pain is better.....not so excruciating......but I hate how it makes my body feel. My current pain mgt doctor says I've been on morphine too long to get off it. While I've been able to cut back a bit, I was at the point of cutting back one more pill......very slowly.....spacing the pill an hour later for a week or until the discomfort easeed and kept on going. Was so close .... about 2 hours away from stopping the one pill, but did weeding and really aggravated my knees.
Back to astym and was given a tens unit but had to stop the tens......even though we have it on a low setting (I had much stronger in NY) I think the astym combined with the tens unit is causing the bruising. My swelling is going down with the astym. I asked my ortho if he could recommend a different pain doc but he says there is no one good where we live and said I am going to an excellent one in Indianapolis. I hate how it makes me feel......I sweat so excessively from doing minor things.
Also have a little (very slight) feeling of maybe something rubbing only when I bend my knee.....no pain....in fact this knee is the least painful. I had my PT feel it and they can feel it but not concerned. Say that is so common with knees and surgery....could even be a good sign.
The worst part of the morphine is how it makes me so tired and foggy. I keep a careful record of when I take my pills and put a check next to it......but occasionally I will make a mistake and take the short term pill in place of the long term one.....or vice versa.....as I did yesterday. I think I missed my long term pill which I take every 8 hours and took the short term pill instead. I had a terrible withdrawal feeling.....and found I had an extra long term pill and assumed I must have not taken it....but took the short term one. I waited another hour but just couldn't stand what was happening so took the long term pill and the withdrawal went away.
My NY pain doc had spent a lot of time talking to me about the mophine and the amount, why i needed it, and this one spends about 10 minutes max. with me and just says "you've been on morphine too long to get off it." No explanations or encouragements. I think perhaps I should try to cut back on the short term stuff as it may not be possible to get off the long term stuff. The astym has helped this flare up from weeding (was standing on slopes...hilly yard.....and will never do that again. Just feeling incredibly depressed....as if I have to live like this for the rest of my life. I know there are so many with worse knee problems.......I pray a great deal. It always helped....in a period where it doesn't seem to help me. Also, with an son with panic disorder and husband having very bad asthma (he just developed it in Jan or Feb) this allergy season is awful and he's having a rough time. I don't know too many people here.....with my knees it's been very difficult to get out and meet people and now without a job (on disability) I am more subdued....not my old self......are any of us? Sorry just needed to vent and wondered if anyone else on morphine.